How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 4805
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

I been taking st johns wart. I have been suffering from

Resolved Question:

Hello. I been taking st johns wart. I have been suffering from depression and anxiouty. This has worsened over the past few weeks. My doctor has prescribed me with vanlaxifine 75 mg. My issue here is that I stopped taking st johns wart 7 days ago. I am getting a few unwanted side affects from not taking it and would like to start taking the vanlaxifine. I am worried about serotonin syndrome as I know this can happen if st johns wart is in my system. I took sjw for 4 weeks but found although it was helping with depression my anxiouty was worsening and I also felt light headed confuses and dizzy. So with only a 7 day gap between the two drugs is it safe to start taking vanlaxifine. My doctor didn't know much about St johns wart and wasn't able to help. I just need the peace of mind. Thanks.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

St John’s wort as you know has serotonergic activity and must not be taken at the same time with venlafaxine . Only after a week of stopping St John’s wort the treatment with venlafaxine should be started and this minimises the risk of an interaction. Therefore you may start the treatment as prescribed by your doctor.

Take care.

Please rate the answer with a positive rating.

Thanks.

Dr. Ravoof and 2 other Medical Specialists are ready to help you